MAUDE Adverse Event Report: BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. ANGIOCATH PNK 20GA X 1.16IN; INTRAVASCULAR CATHETER

BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. ANGIOCATH PNK 20GA X 1.16IN; INTRAVASCULAR CATHETER
Model Number 381134
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.Device manufacture date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that 2 angiocath pnk 20ga x 1.16in contained foreign matter.The following information was provided by the initial reporter: "when checking the angiocath before use for a patient, the hcp found that a large amount of a lubricant was applied to the catheter.The customer did not use the product and reported to bd.".
 
Additional Manufacturer Narrative
H.6.Investigation: bd received a 20 gauge angiocath unit from lot 8270866 for evaluation.A review of the device history record was performed for the reported lot and no quality issues were found during production.Our quality engineer visually inspected the returned unit and observed silicone visible on the catheter tubing.Silicone is used in the manufacturing process to aid with threading and needle retraction.It should be noted that silicone has been tested and found to not cause damage to the user.Based off the visual inspection the engineer was able to verify the reported condition of excess silicone.It was determined that the excess silicone came from the catheter application/tipping process.The manufacturing facility has been notified of this incident and the findings.
 
Event or Problem Description

Brand Name
ANGIOCATH PNK 20GA X 1.16IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
MDR Report Key10538642
Report Number9610048-2020-00125
Device Sequence Number14190184
Product Code FOZ
UDI-Device Identifier30382903811343
UDI-Public30382903811343
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number381134
Device Catalogue Number381134
Device Lot Number8270866
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2020
Initial Date Received by Manufacturer 08/24/2020
Supplement Date Received by Manufacturer08/24/2020
Initial Report FDA Received Date09/15/2020
Supplement Report FDA Received Date09/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;